December 16, 2009

Wellbutrin Well-being

I've been on Wellbutrin for five days and I've really improved. I feel present and I have more energy. I don't know whether it's the drug or if I finally pulled through my rough patch. Hard to say. Perhaps it's both.

The only thing I do know is that I'm now on THREE psych meds! ! ! That's ridiculous! What does that say about me? I asked my Dad that question and he said it made me lucky because 20 years ago there were only one or two drugs and otherwise you were on your own. Because of advances in modern medicine, there are many different medications available to treat mental illness.

I'm left wondering what kind of long-term effect these medications will have on my brain. Will my brain ever be able to produce the necessary chemical to maintain my mental health without drugs? Is prolonged drug use going to retard my brains ability to manage itself? Do these drugs set you up to be a user for life?

Think about it, the longer you're on a psych med, the more the doctors and pharmaceutical companies profit.

What am I going to do when I want to get pregnant? I don't think I can function without drugs and I don't think I can function pregnant. That's going to be a problem. Fortunately, I don't have to worry about that for a few years.

I tried to go off of one of my meds over the summer, but my mind went to very dark places once I did. Maybe I'm just one of those people who has to be on psych meds for the rest of my life. It's a disappointing thought.

2 comments:

Anonymous said...

Hey Quinn-

I'm just about to start on Neurontin for vulvodynia. Sometimes I think I could use something like Wellbutrin because having vulvodynia sets off my worrying big time.

Of course my current worry is how will Gabapentin be? Oh well, I know better to treat it than not.

Glad you're doing better.

Jamie

Anonymous said...

Oh and hey, who cares if you need psych med for the rest of your life? It's not your fault if you have some natural chemicals out of balance. It's a chemical imbalance, not a fault of you, the person. It's awesome you have meds that work for you without too bad side effects.

Of course, having kids is another matter entirely. I guess that's a reason to want to get off them, at least temporarily.

Jamie again